MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo pasv picc product family for the failure mode "hub broken/cracked." no adverse trends were indicated.Although the used catheter was not returned to angiodynamics, a photograph was provided which confirmed the cracked hub.The likely root cause for the cracked hub is an over-tightened connection with a mating male luer (likely a needleless connector).Inadequate flushing of the device may also be a contributing factor.The directions for use (dfu) supplied with the reported picc device contains caution that "repeated overtightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections." recommended flushing techniques are also stated in the dfu.(b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in the uk, "icc sited in left basilic vein under ultrasound guidance on (b)(6) 2019.Picc tip located in lower third svc.Patient receiving chemotheraphy as an outpatient.The picc line was being cared for in the community and vygon bioconnector used to cover the end of the picc.Contacted on may 14, 2019 by day therapy as line leaking when flushed.On inspection, hairline crack seen in luer connector.The catheter was removed and retained." a new picc has been placed in the patient for continuation of chemo.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8775441
Report Number1317056-2019-00085
Device Sequence Number2639365
Product Code LJS
UDI-Device IdentifierH965458120
UDI-PublicH965458120
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberH965458120
Device Lot Number5390632
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2019
Initial Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1